Alert archive / Colorado / River Flood Advisories in 2016
River Flood Advisory 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood advisory at Jun 14, 2016, 10:16 AM MDT for Weld County, Colorado. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2016, 10:16 AM MDT (16:16 UTC)
- Expired
- Jun 17, 2016, 1:39 AM MDT
- In force
- 63 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River near Kersey (KERC2).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood advisory went out at Jun 14, 3:12 AM MDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 3:12 AM MDT, 7 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 312 AM MDT TUE JUN 14 2016 .SHORT TERM...(Today and tonight) Issued at 312 AM MDT Tue Jun 14 2016 Drier air is moving over Colorado this morning. The precipitable water at Boulder is already down to half an inch, reflecting the extent of the drying aloft. There could still be a few fog patches around sunrise in low spots, but a west to southwest wind has developed that should provide enough drying/mixing in most places to prevent fog. Between the drying and some warming aloft we should see quite limited convection today. Still expecting some shallow convective clouds to develop over the mountains, but these will mostly be capped by warming in th 500-600 mb layer. Still a slight chance of a few light showers or thunderstorms late in the day over the mountains. Forecast temperatures are near guidance and look good. .LONG TERM...(Wednesday through Monday) Issued at 312 AM MDT Tue Jun 14 2016 Models have an upper ridge building into the CWA from the southeast through the period, with pretty weak southwesterly flow aloft through Thursday night. The QG Omega fields show benign synoptic scale energy for the CWA through Thursday night. The boundary layer winds look to be east and southeasterly in the day times and normal drainage patterns during the nights. Models continue to show very sparse moisture over the forecast area through Thursday night. The boundary layer dew points are in the 20s F west to lower 40s F east all four periods. The dry line is well east of the Colorado border. The precipitable water values are in the 0.15 to 0.55 inch range for the CWA through Thursday night. There is some meager CAPE for late day Wednesday, but almost none for late day Thursday. There is no measurable rainfall on the QPF fields all four periods. It is dry, no pops. For temperatures, Wedensday's highs are 3-5 C warmer then today's highs. Thursday's highs are 0-1 C warmer than Wednesday's. For the later days, Friday through Monday, models continue to show an upper ridge dominating our weather. The center of the upper ridge does shift westward Saturday through Monday. The flow aloft becomes west-northwesterly, and there is actually a bit of upper level moisture progged. Temperatures will remain above seasonal normals. Even the slightest of pops are a stretch on Sunday and Monday in the mountains. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 312 AM MDT Tue Jun 14 2016 VFR through tonight. West winds will mix down during the day with speeds under 12 knots. && .HYDROLOGY... Issued at 312 AM MDT Tue Jun 14 2016 Runoff from last evening's rain in Douglas county has made it into the downstream reservoirs. A small crest will move down the South Platte in Weld county, resulting in rises of less than a foot. High snowmelt streamflow is expected to decrease gradually over the next few days despite warming temperatures as the available snow is shrinking. The higher SNOTEL sites have lost more than half of their snow in the last 5 days, while most of the lower sites have melted out. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Gimmestad LONG TERM...RJK AVIATION...Gimmestad
Hazardous weather outlook, Jun 14, 5:31 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 531 AM MDT TUE JUN 14 2016 COZ030>051-151130- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 531 AM MDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT COLORADO WILL HAVE DRIER AND WARMER WEATHER TODAY. THERE IS ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN THE DAY OVER THE HIGHER MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND DRY WEATHER IS EXPECTED INTO EARLY NEXT WEEK. RIVERS AND STREAMS FED BY SNOWMELT WILL CONTINUE TO RUN HIGH. A GRADUAL DECREASE IN STREAMS IS EXPECTED THIS WEEK AS THE SNOW DISAPPEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:15 PM MDT | Special Weather Statement | BOU | Morgan | 45 min |
| Jun 13, 6:51 PM MDT | Special Weather Statement | BOU | Washington | 39 min |
| Jun 13, 7:07 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 38 min |
| Jun 13, 7:40 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 50 min |
| Jun 13, 9:51 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Jun 13, 10:40 PM MDT | Areal Flood Advisory | BOU | Douglas | 6 hr |
| Jun 14, 10:16 AM MDT | River Flood Advisory | BOU | Weld | 27 hr |
Nearby
River Flood Advisories in Colorado, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.